Open Access Open Access  Restricted Access Subscription Access

Homology for one-dimensional solenoids

Massoud Amini, Ian F. Putnam, Sarah Saeidi Gholikandi


Smale spaces are a particular class of hyperbolic topological dynamical systems, defined by David Ruelle. The definition was introduced to give an axiomatic description of the dynamical properties of Smale's Axiom A systems when restricted to a basic set. They include Anosov diffeomeorphisms, shifts of finite type and various solenoids constructed by R. F. Williams. The second author constructed a homology theory for Smale spaces which is based on (and extends) Krieger's dimension group invariant for shifts of finite type. In this paper, we compute this homology for the one-dimensional generalized solenoids of R. F. Williams.

Full Text:



Aoki, N. and Hiraide, K., Topological theory of dynamical systems: Recent advances, North-Holland Mathematical Library, vol. 52, North-Holland Publishing Co., Amsterdam, 1994.

Bowen, R., Markov partitions for Axiom $\rm A$ diffeomorphisms, Amer. J. Math. 92 (1970), 725–747.

Fisher, T., Resolving extensions of finitely presented systems, Acta Appl. Math. 126 (2013), 131–163.

Fried, D., Finitely presented dynamical systems, Ergodic Theory Dynam. Systems 7 (1987), no. 4, 489–507.

Lind, D. and Marcus, B., An introduction to symbolic dynamics and coding, Cambridge University Press, Cambridge, 1995.

Putnam, I. F., A homology theory for Smale spaces, vol. 232, Mem. Amer. Math. Soc., no. 1094, Amer. Math. Soc., Providence, R.I., 2014.

Ruelle, D., Thermodynamic formalism, Encyclopedia of Mathematics and its Applications, vol. 5, Addison-Wesley Publishing Co., Reading, Mass., 1978.

Smale, S., Differentiable dynamical systems, Bull. Amer. Math. Soc. 73 (1967), 747–817.

Thomsen, K., $C^*$-algebras of homoclinic and heteroclinic structure in expansive dynamics, vol. 206, Mem. Amer. Math. Soc., no. 970, Amer. Math. Soc., Providence, R.I., 2010.

Thomsen, K., The homoclinic and heteroclinic $C^*$-algebras of a generalized one-dimensional solenoid, Ergodic Theory Dynam. Systems 30 (2010), no. 1, 263–308.

Wieler, S., Smale spaces via inverse limits, Ergodic Theory Dynam. Systems 34 (2014), no. 6, 2066–2092.

Williams, R. F., One-dimensional non-wandering sets, Topology 6 (1967), no. 4, 473–487.

Williams, R. F., Classification of one dimensional attractors, in “Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968)'', Amer. Math. Soc., Providence, R.I., 1970, pp. 341--361.

Yi, I., Canonical symbolic dynamics for one-dimensional generalized solenoids, Trans. Amer. Math. Soc. 353 (2001), no. 9, 3741–3767.



  • There are currently no refbacks.
This website uses cookies to allow us to see how the site is used. The cookies cannot identify you or any content at your own computer.

ISSN 0025-5521 (print) ISSN 1903-1807 (online)

Hosted by the Royal Danish Library